MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F601
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "revision today was due to instability.Today the cr femur was revised to a ts femur with ts insert to address stability.No further information is available from the doctor or hospital." an x-ray and op report excerpt were provided.Left knee.Additional information from rep: there was no appearance of damage to the poly during the case.The instability seemed to be all soft tissue related, not implant failure related.Components were well fixed to bone and insert did not appear to be worn or damaged.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon femoral component was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: aa review of medical records with a clinical consultant indicated "i have reviewed the documentation provided for pi including the product inquiry cover sheet, an operative report from the index surgery, an implant sheet from the revision surgery dated (b)(6)2024 and an ap x-ray (undated) of a cemented tka.Event description: as reported: "revision today was due to instability.Today the cr femur was revised to a ts femur with ts insert to address stability.No further information is available from the doctor or hospital." an x-ray and op report excerpt were provided.Left knee.Additional information from rep: there was no appearance of damage to the poly during the case.The instability seemed to be all soft tissue related, not implant failure related.Components were well fixed to bone and insert did not appear to be worn or damaged.Patient underwent bilateral tka surgery.The x-rays provided show the components to be well fixed however there is a significant difference in joint space with medial widening indicative of instability.Other then the implant sheet no documentation regarding the revision surgery was provided.An unstable tka requiring revision surgery is confirmed.The root cause of this instability requiring revision surgery cannot be determined from the documentation provided.' -complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated.'an unstable tka requiring revision surgery is confirmed.The root cause of this instability requiring revision surgery cannot be determined from the documentation provided.' no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR FEM COMP #6 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key21108359
Report Number0002249697-2025-00048
Device Sequence Number8067943
Product Code MBH
UDI-Device Identifier07613327040319
UDI-Public07613327040319
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number5510F601
Device Lot NumberEAESS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale